You are here:

Sleep Disorders/Possible narcalepsy?


I am tired all the time. I have been diagnosed with low cortisol, low thyroid, low testosterone and sleep apnoea. I know all these conditions can make you tired but I am on medication for them and on cpap. I have had 2 sleep studies and both show I have no rem sleep, what does this mean and is it still possible to also have narcalepsy? I am on modafanil for narcalepsy and this has improved my symptoms greatly but I still drop off to sleep in the evening without warning and am tired all the time.

With all the other low thyroid especially it makes it even harder to get control of the sleep.  No rem means you do not dream , rapid eye movement is what rem stands for its when was is dreaming.  Everyone needs to dream which is another reason for the sleepiness.  I would try a few things.  First if you are still waking up at night then you need to have your cpap settings changed. Your physician can do that, that's the easiest thing to do to see if you improve.  Of course get your blood test regularly to see where the thyroid count is and get that back up to normal.  Modafanil I think in your situation is not strong enough for you. You might suggest to your sleep physician to switch you to Ritalin or adderral. Modafanil is very milk.  If you have sleep apnea, you can very much so have symptoms of narcolepsy.  There are some of us who have perfectly normal sleep studies yet we think we are asleep but the sleep is so disruptive.  I think changing the sleep medication may help you more.  hope this helps. hang in there,  feel free to email again Karel  also go to sleep and narcolepsy network for further information.

Sleep Disorders

All Answers

Answers by Expert:

Ask Experts


Karel Sleis


all questions on sleep disorders,expert on narcolepsy,its symptoms


i have narcolepsy since age l6

past chairman of the american narcolepsy association
member of narcolepsy network

©2016 All rights reserved.